Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Penis shrinking

07/09/2003

Question:

I am currently seeing a man that has been widowed for several years, he has diabetes type 2, he takes medication for high blood pressure and medication to control his diabetes. He tells me he can not get an erection and has not been able to for some time. He also told me that his penis is shrinking. He has not had much in the way of sexual encounters since the lose of his wife, can lack of sex cause the penis to shrink and could Viagra help him. Or, is all the medication taking it`s toll and causing the problems?

Answer:

The "shrinking penis" is real. It happens when the penis is not working well. It is like any body part that does not function for a long -time. Viagra may help. It is worth a try. Of course, we assume that he is a good candidate for viagra. You should always check with a primary care doctor or a cardiologist first to make sure he is not taking any nitroglycerin and that his heart is ok for sexual activity. Best of luck. 

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Allen D Seftel, MD Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University